Advanced Search
MyIDEAS: Login to save this paper or follow this series

Spurious Fixed Effects Regression

Contents:

Author Info

  • In Choi

    ()
    (Department of Economics, Sogang University, Seoul)

Registered author(s):

Abstract

This paper shows that spurious regression results can occur for a fixed effects model with weak time series variation in the regressor and/or strong time se- ries variation in the regression errors when the first-differenced and Within-OLS estimators are used. Asymptotic properties of these estimators and the related t-tests and model selection criteria are studied by sending the number of cross- sectional observations to infinity. This paper shows that the first-differenced and Within-OLS estimators diverge in probability, that the related t-tests are incon- sistent, that R2s converge to zero in probability and that AIC and BIC diverge to ??1 in probability. The results of the paper warn that one should not jump to the use of fixed effects regressions without considering the degree of time series variations in the data.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: ftp://163.239.165.41/RePEc/sgo/wpaper/CI_RIME_2010-02.pdf
File Function: Second version, 2011
Download Restriction: no

Bibliographic Info

Paper provided by Research Institute for Market Economy, Sogang University in its series Working Papers with number 1001.

as in new window
Length: 11 pages
Date of creation: Apr 2010
Date of revision: Jun 2011
Handle: RePEc:sgo:wpaper:1001

Contact details of provider:
Postal: 1 Sinsu-dong, Mapo-gu, Seoul 121-742
Phone: 82-2-705-8226
Fax: 82-2-705-8226
Email:
Web page: http://home.sogang.ac.kr/sites/sgrime
More information through EDIRC

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Granger, C. W. J. & Newbold, P., 1974. "Spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 2(2), pages 111-120, July.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:sgo:wpaper:1001. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (In Choi).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.